I noticed that I have no mood since taking suboxone/subutex. I don't feel like I enjoy anything but can't get off of it. The weirdest side effect to me is that I can not feel music and I love music. Has anyone else felt this side effect? I was off the suboxone for 17 days and so sick and I still couldn't feel music. I don't remember ever feeling the loss of music if I took hydrocodone. Larsy1966 :)
This is odd, because when I was on prescribed Oxy, I could NOT listen to music as I felt too much. Now that I am off of it, I can't stop listening to music. It drives my teenaged daughter nuts, she tells me to turn it down, shouldn't I be telling HER TO TURN IT DOWN? lol
Are you depressed? I think depression can make one "not feel things", like your fave music.
Hey Larsy, when a person quits opiates ( or any addiction for that matter) there is depression that can set in and also something called anhedonia, the lack of being able to feel pleasure. It could be from the suboxone/subutex but is more likely because you switched from opiates to subs.You need to let your sub doctor and your counselor know so they can head this off for you. I had this same thing happen and group therapy and a low dose of anti d really helped. You probably just feel just blah, nothing, that is what happened to me. Luckily my counselor caught it, and so did another member of my group. He is not the type of person who feels much empathy either, but he immediately noticed I was flat lined. Please let your subs doctor know and your counselor, asap. You also may need a dose adjustment on your subs.This doesn't happen to everyone, but it does happen to quite a few people. It can be fixed. Keeping you in my Prayers. Pattishan
Hey there, I've been on suboxone for a little over a year. I'm new here so I hope I can help but when I first started taking subs I felt the exact same way. Nothing made me happy, I didn't even care to see anyone. And like you I love music and play it as well so I know the feeling.
How long have you been on suboxone? Do you take any other medications with it? When I started out it made me moody and I constantly felt icky and sick. When you are coming off of opiates you are going to feel depression for awhile. I didn't take my medication seriously for the 1st six months because of this. I just saved it for the days I was out of heroin. It's probably the hardest part of this whole process; learning to be OK with yourself sober. My doctor always tells me, "don't get overly confident when you start feeling back to normal, because its still going to be really hard".
And it's true, some days it would feel like I didn't even take suboxone I'd be so depressed and sick and others I'd be on top of the world. If you haven't been on it long then you should start coming back to life again after a few months. I believe this is a very common side effect its going to have that effect on your brain.
I recommend exercising. Just get outside and walk around even if its for ten minutes. I hope you have people that are close to you its good to have any kind of support, especially from people who understand. If you can afford it or have insurance get a counselor. My counselor helped me cope with my depression so much. Try to keep yourself busy and stay away from things or people that are going to bring you back down into that darkness. Just know that you won't always feel that way and it will pass eventually. Suboxone does have something in it that does help with the depression. I am down to taking 1mg of suboxone now and I feel normal again. I started out taking 4 pills of the 8mg everyday. If I take anymore than 1mg I get sick and throw up. Once you're able to start cutting down your dosage I think it really helps a lot. Emotionally and physically. But don't take that as me saying you should cut back. Do it when you're ready. I hope you have an encouraging doctor and family.
I hope this helps you in any way. I know just how you feel and it did pass for me after a few months. I have always suffered from bad anxiety and depression and I haven't felt better than I do now in years. Just be patient and make sure you have some positive reinforcement in your life whether it be a friend, counselor, parent, etc. You just have to tell yourself its all part of the battle and you've come this far which is a really amazing thing. You took control and decided to make a positive change in your life. Whenever I look back and think about this whole experience it does make me feel good, because I never knew I had that sort of strength in me. And you do too. Be proud of yourself for getting help. Do things that make you feel good. And focus on getting better and finding comfort. If you ever need anything at all I will even be your friend and tell you all my experiences!! Support, patience, exercise and positive thinking/doing. Good luck to you and remember:
nothing in life worth having comes easy. You have to work hard to get there. And you will get there.
If you've been on suboxone for a long time and you're still feeling nothing and empty tell your doctor because you should start feeling better after a couple of months. Talk it over with him/her and they will give you some advice.
Hey I was reading your profile and it hit me: it says you were recently put on all those other prescriptions? That is a lot of medication to be on and I've taken all of them and that could be one of the reasons why you're feeling so numb. I used to take anti-depressants too and the other ones you were talking about and they made me feel like I was in la la land all day and it was horrible. I couldn't do anything. That seems like a lot of scripts. Do you think it could possibly be the other meds that are making you feel weird not the subs? My doctor took me off of my anti-depressants because of that reason and because subs also carry some of the same qualities. I still take klonopin for RLS but that can make you feel loopy if you haven't been taking it long. I just thought I'd ask I don't know if you've been on them for a long time or anything but that could possibly be why you're feeling so strange.
I don't know your history with those meds.
I just thought I'd ask, my heart goes out to you it sounds like your doctor would rather write you out scripts than actually help. And I've taken every single one of those pills they all had a very weird effect on me. I really hope things are ok for you. My heart goes out to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Aug 2012 • 2 answers
Updated 16 Oct 2011 • 3 answers
Updated 9 Aug 2016 • 5 answers
Updated 30 Aug 2011 • 1 answer
Updated 19 Dec 2011 • 4 answers